MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.
 
Event or Problem Description
It was reported that device detachment occurred.A rotapro 1.75mm atherectomy catheter was selected for coronary treatment.Catheter separation was observed resulting in the rotawire laying freely within the vessel.Retrieval of the rotapro 1.75mm atherectomy catheter was difficult.The rotapro 1.75mm atherectomy catheter was fully retrieved and withdrawn from the patient.No patient complications reported and the procedure was completed with another rotapro 1.75mm.
 
Additional Manufacturer Narrative
B3: date of event: event date was not provided at the time of reporting.The first date of the month of the aware date was selected.Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy device.The rotawire used in the procedure was also retuned.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device found that the sheath was torn at 29cm from the burr housing strain relief and that the coil was stretched at the point of tearing.Product analysis confirmed the reported event, as the sheath was torn, and the coil was stretched at the point of tearing.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15617221
Report Number2124215-2022-41822
Device Sequence Number20354260
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0029676085
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown